MAUDE Adverse Event Report: ARTHREX, INC. SPEEDBRG IMPL SYS W/BIO-COMPR SWVLK SP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SPEEDBRG IMPL SYS W/BIO-COMPR SWVLK SP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SPEEDBRG IMPL SYS W/BIO-COMPR SWVLK SP
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
It was reported that during a rotator cuff repair surgery the blue handle of the punch from the speedbridge kit was not working.The handle was not fixed to the metal, so when they tried to remove the punch from bone, only the handle rotated, not the metal part.It was hard for them to remove the punch from the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint is confirmed.One unpackaged ar-2600sbs-5 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the punch shaft is attached to the blue handle.However, it was noted that the part of the shaft that shows off out of the handle is flush with the handle hole.Measurement of the shaft's length failed.Functional tests found that the shaft is attached to the handle and not moving.The most likely cause for the reported failure is the internal manufacturing molding process.The device¿s mold process likely suffered from poor adhesion.

Brand Name
SPEEDBRG IMPL SYS W/BIO-COMPR SWVLK SP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17350927
Report Number1220246-2023-07213
Device Sequence Number5290155
Product Code MAI
UDI-Device Identifier00888867027329
UDI-Public00888867027329
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberSPEEDBRG IMPL SYS W/BIO-COMPR SWVLK SP
Device Catalogue NumberAR-2600SBS-5
Device Lot Number13402081
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown